Dear Dr. Collins: I'm a 40 year old, non smoker who just got off the pill on 5/13, due to my husband having a vasectomy 3 months ago. I was on the pill this last time for about 1 1/2 years. Due to my age and my migraines I really wanted to get off the pill, even though my OB/GYN insists that I should stay on it because my cycle is not regular every 28 or 30 days. It might be 35 or 40 days, but she seems paranoid about me getting uterine cancer if I don't have it every 28 to 30 days. I really don't want to stay on the pill and was also hoping my migraines would stay away after I got off. I got off like I said on 5/13, my period started on 5/17 and lasted until 5/21 and I've had a migraine every day since 5/20. I take Imitrex for it but really hate to take that too, but if I don't take it for the pain I'm just miserable. Is this migraine caused because I don't take the extra hormones from the pill all of a sudden and do you think they will stay away after this spell, once my body has regulated itself from getting off the pill? I'm also taking a Remedy that my Homeopath recommended for irregular periods and migraines, but that doesn't seem to make a difference right now. I've had migraines, on and off the pill since my 20's, but they seem to have gotten more frequent the older I'm getting. Your reply would be greatly appreciated. Thanks TanjaView Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.